chemo hearing loss tinnitus outcomes

Symptoms of Hearing Loss and Tinnitus May Indicate Poor Outcomes in Cancer Survivors

Development of chemotherapy-induced neuropathy (CIN), hearing loss, and/or tinnitus, in cancer survivors may be predictive of increased risk of severe symptom burdens and reduced quality of life (QoL), according to a study published in the European Journal of Oncology Nursing. All three conditions, CIN, hearing loss and tinnitus significantly detracts from patient QoL in numerous…

Read More
hearing loss cisplatin drug sens-401

Study finds Sensorion’s Investigative Drug Prevented Cisplatin-Induced Hearing Loss By More Than 50 Percent

MONTPELLIER, FRANCE — French biotech firm, Sensorion, announced the upcoming publication this week in the Journal of Otology & Neurotology of a new study showing oral clinical-stage SENS-401 (the company’s investigative drug) significantly prevented cisplatin-induced hearing loss in preclinical models. Cisplatin, a commonly-used chemotherapy agent to treat various forms of cancer, causes significant levels of…

Read More
hearing loss cancer chemo

Study: Sodium Thiosulfate Treatment Significantly Reduces Chemotherapy-Induced Hearing Loss in Children

LOS ANGELES, CALIFORNIA — According to a new study, investigators at the Children’s Hospital Los Angeles and 37 other Children’s Oncology Group hospitals in the U.S. and Canada have found that sodium thiosulfate helps prevent cisplatin-induced hearing loss in children with cancer. Results of the randomized, controlled, phase 3 study, were published in this month’s…

Read More

Study suggests that sound therapy may help protect ears against cancer drugs

ROCKVILLE, MD—Next to being exposed to excessive noise, one of the most common causes of irreversible hearing loss in people of all ages is exposure to chemotherapy for the treatment of cancer. Cisplatin and the aminoglycoside antibiotics, two classes of drugs commonly used with cancer patients, are both toxic to mechanosensory hair cells, the receptor…

Read More